MAUDE Adverse Event Report: SMITH & NEPHEW, INC. FULL RADIUS BLADE,3.5MM,DISP; SAW, POWERED, AND ACCESSORIES

SMITH & NEPHEW, INC. FULL RADIUS BLADE,3.5MM,DISP; SAW, POWERED, AND ACCESSORIES
Catalog Number 7205305
Medical Device Problem Code Corroded (1131)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 06/06/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an acl reconstruction surgery, the planer has rust spots and cannot be used.Additional information was received and was confirmed that the device was used in the patient.No patient injury or significant delay were reported.Back up device was available.
 
Additional Manufacturer Narrative
One 7205305 3.5mm full radius disposable blade used for treatment, was returned for evaluation.The complaint stated: ¿the planer has rust spots and cannot be used.Additional information was received and was confirmed that the device was used in the patient.No patient injury or significant delay were reported.Back up device was available.¿ the device is in good condition.Silicone is used in during manufacturing along with a silver plating process.The silver plate surface may become discolored.Visual inspection indicated evidence of silicone and silver tarnish discoloration.To produce a device with less friction, silicone is used for additional lubrication between inner and outer blades.This may encourage subsequent tarnish of the silver.It has been determined that the excess silicone located at the bottom of the blade tip, or the appearance of discoloration will not impact the patient or end user.¿surillium is the proprietary, silver coating that helps prevent shedding.It improves lubricity and allows for reduced frictional contact between the stainless steel inner and outer blades.It also discolors when exposed to certain elements.The red substance that's occasionally found on our blades and peaks curiosity of our customers is actually a silicone lubricant from the manufacturing process.Testing has confirmed that the silicone lubricant is biocompatible, non-toxic, non-irritating and non-sensitizing.¿ the silicone and silver improves performance of the device and has been determined to have no adverse effect on patient safety.This observation is monitored through surveillance.Complaint history lot review found no other complaint for this lot.Product met specifications upon release to distribution.

Brand Name
FULL RADIUS BLADE,3.5MM,DISP
Common Device Name
SAW, POWERED, AND ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key8746541
Report Number1219602-2019-00756
Device Sequence Number11336896
Product Code HAB
UDI-Device Identifier03596010251336
UDI-Public03596010251336
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/15/2023
Device Catalogue Number7205305
Device Lot Number50758985
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/08/2019
Initial Date Received by Manufacturer 06/06/2019
Supplement Date Received by Manufacturer07/19/2019
Initial Report FDA Received Date06/28/2019
Supplement Report FDA Received Date07/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1